MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2019-(b)(6) 2020.(b)(4).Device evaluation: on february 28, 2020 the lens was received in a sealed pouch provided by the customer, in addition a biohazard bag.Visual inspection with the unaided eye revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Additionally, viscoelastic residue was observed on the optic body and haptics.The lens was cleaned, and no cosmetic defects were observed on both haptics.Based on the condition of the return lens no further product evaluation (visual inspection of optic body) could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed in the results revealed no other complaints have been received for this po number.Conclusion: based on the results of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to a mechanical complication.Further information was provided and it was learned that the reported mechanical complication was in reference to the patient having previous lasik, and when the patient got the lens implanted it threw her numbers off.The patient became near sighted.There was nothing wrong with the lens.At explant there was no vitrectomy, incision enlargement or sutures required.There was no patient injury.A model zct150 13.5 diopter lens was implanted as a replacement.The patient is doing fine upon discharge.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9809299
Report Number9614546-2020-00113
Device Sequence Number2891338
Product Code HQL
UDI-Device Identifier05050474602847
UDI-Public(01)05050474602847(17)210212
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberZCT450
Device Catalogue NumberZCT450U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Date Report Sent to FDA01/01/2005